MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT844
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of retrieving further information regarding the reported event.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the tubing of an opt844 nasal cannula broke during patient use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of the complaint opt844 optiflow adult nasal cannula was pulled apart and torn near the connector.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, the observed damage was most likely caused by the user pulling the tube.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube." "do not soak, wash, sterilize, or reuse this product.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt844 nasal cannula broke during patient use.There was no reported patient consequence.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology drive
suite 100
irvine, CA 92618
9494534000
MDR Report Key13232430
Report Number9611451-2022-00029
Device Sequence Number4313815
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101018992(11)200223
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101018992
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown